The Bochner Laplacian, Riemannian submersions, heat content asymptotics, and heat equation asymptotics. (English) Zbl 0955.53022

Let \(\pi : Z \rightarrow Y\) be a Riemannian submersion where the fibers of \(\pi \) are compact and where \(Y\) is a compact manifold with smooth boundary. The main result of the paper reads as follows. Let \(\Delta ^0_Y\) or \(\Delta ^0_Z\) be the usual scalar Laplacian of \(Y\) or of \(Z\), respectively. Then \(\pi ^*\Delta ^0_Y = \Delta ^0_Z \pi ^*\) if and only if the fibers of \(\pi \) are minimal submanifolds of \(Z\). Moreover, some formulae for the heat kernel of the corresponding Bochner Laplacians are deduced.
Reviewer: I.Kolář (Brno)


53C20 Global Riemannian geometry, including pinching
58J35 Heat and other parabolic equation methods for PDEs on manifolds
53C42 Differential geometry of immersions (minimal, prescribed curvature, tight, etc.)
Full Text: DOI EuDML


[1] L. Bérard Bergery and J. P. Bourguignon: Laplacians and Riemannian submersions with totally geodesic fibres. Illinois Journal of Mathematics 26 (1982), 181-200. · Zbl 0483.58021
[2] M. Van den Berg and P. Gilkey: Heat content asymptotics of the Dirichlet Laplacian. · Zbl 0984.58012
[3] A. Besse: Einstein Manifolds. Springer Verlag (1987) ISBN 0-387-15279-2. · Zbl 1147.53001
[4] T. Branson and P. Gilkey: The asymptotics of the Laplacian on a manifold with boundary. Comm on PDE 15 (1990), 245-272. · Zbl 0721.58052
[5] T. Branson, P. Gilkey and D. Vassilevich: The asymptotics of the Laplacian on a manifold with boundary II. Bollettino d’Unione Matematica 7 II-B (1997), 39-67. · Zbl 0920.58050
[6] P. Gilkey and J. H. Park: Riemannian submersions which preserve the eigenforms of the Laplacian. Illinois Journal of Mathematics 40 (1996), 194-201. · Zbl 0855.58059
[7] S. I. Goldberg and T. Ishihara: Riemannian submersions commuting with the Laplacian. J. Diff. Geo. 13 (1978), 139-144. · Zbl 0381.53033
[8] H. P. McKean and I. M. Singer: Curvature and the eigenvalues of the Laplacian. J. Diff. Geo. 1 (1967), 43-69. · Zbl 0198.44301
[9] B. Watson: Manifold maps commuting with the Laplacian. J. Diff. Geo. 8 (1973), 85-94. · Zbl 0274.53040
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.